A two-dimensional finite element time-domain method for electromagnetic responses in inhomogeneous media

Citation
Xg. Chen et al., A two-dimensional finite element time-domain method for electromagnetic responses in inhomogeneous media, CH J GEO-CH, 42(2), 1999, pp. 268-276
Citations number
8
Language
CHINESE
art.tipo
Article
Categorie Soggetti
Earth Sciences
Journal title
CHINESE JOURNAL OF GEOPHYSICS-CHINESE EDITION
ISSN journal
0898-9591 → ACNP
Volume
42
Issue
2
Year of publication
1999
Pages
268 - 276
Database
ISI
SICI code
0898-9591(199903)42:2<268:ATFETM>2.0.ZU;2-W
Abstract
A Finite Element Time-Domain method (FETD) is developed to solve the time-v arying Maxwell's equation in a lossy medium. The weak form of Galerkin's en ergy function in the time domain has been derived directly from the Maxwell 's equation. Then, the ordinary differential equation is obtained by using linear interpolation, and discreted by using central difference method. In addition, a parameter beta is introduced to separate the temporal and spati al variables. Thus, the finite difference and finite element method are com bined. A recurrence formula with the variation of the time step is derived Moreover, the stability of the FETD in inhomogeneous media is presented, an d the condition for stable solution is discussed. The numerical and analyti c results are agreed well in the lossless and homogeneous medium in the exa mple of the transient responses of a coil-type transmitter antenna. In a lo ssy media, numerical results are well compared with the data as available i n Literatures. As an application, the responses of the magnetic dipole ante nna in complicated underground inhomogeneous media with a borehole are demo nstrated.